European Journal of Rheumatology
Case Report

Antinuclear antibody-negative lupus? An ominous presentation of hydralazine-induced lupus syndrome

1.

Department of Internal Medicine, East Carolina University Brody School of Medicine, Vidant Medical Center, Greenville, North Carolina, USA

2.

Department of Rheumatology, East Carolina University Brody School of Medicine, Vidant Medical Center, Greenville, North Carolina, USA

3.

Department of Nephrology and Hypertension, East Carolina University Brody School of Medicine, Vidant Medical Center, Greenville, North Carolina, USA

4.

Department of Cardiovascular Science, East Carolina University East Carolina Heart Institute, Greenville, North Carolina, USA

Eur J Rheumatol 2018; 5: 272-274
DOI: 10.5152/eurjrheum.2018.18040
Read: 138 Downloads: 28 Published: 03 September 2019

Abstract

 

Up to 10% of systemic lupus erythematosus (SLE) cases are drug-induced; hence, they are called drug-induced lupus syndrome (DILS). Antinuclear antibody (ANA) should be present to diagnose SLE and DILS. ANA-negative lupus is very rare; therefore, it presents a diagnostic challenge. In the medical literature, two cases of ANA-negative hydralazine-induced lupus syndrome (HILS) have been described within the last year. Here, we present the third such case of HILS with negative ANA serology in a patient who developed considerable pericardial effusion. The association between ANA-negative HILS and pericardial effusion warrants future research.

 

Cite this article as: Solomon-Tsegaye T, Treadwell EL, Obi R, Pitzalis M. Antinuclear antibody-negative lupus? An ominous presentation of hydralazine-induced lupus syndrome. Eur J Rheumatol 2018; 5: 272-4.

Files
ISSN2147-9720 EISSN 2148-4279